Illinois, 2005Damaging Winds in Illinois, June 4, 2005
June 4, 2005 · NWS DVN · 2 events in 2 counties and zones
An upper air disturbance combined with outflow from a decaying MCS and a strong low level jet to initiate a line of severe thunderstorms across Northern Illinois in a nearly moist atmosphere.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper air disturbance combined with outflow from a decaying MCS and a strong low level jet to initiate a line of severe thunderstorms across Northern Illinois in a nearly moist atmosphere.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 4, 10:23 AM CST, 48 minutes earlier.
Area forecast discussion, Jun 4, 10:23 AM CST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1123 AM CDT SAT JUN 4 2005
.UPDATE...
WILL UPDATE GOING ZONES MAINLY FOR TEMPS THIS AFTERNOON. MORNING
CONVECTION HAS HELD DOWN TEMPS...AND WILL RESULT IN SLIGHTLY LOWER
MAXES THIS AFTERNOON THAN ORIGINALLY THOUGHT.
AS FOR CHANCES OF SVR THIS AFTERNOON...THE MAIN IMMEDIATE CHANCES
WOULD BE IN CONJUNCTION WITH THE VORT LOBE LIFTING EAST-NORTHEAST
OUT OF OUR AREA. OTHERWISE...OUR NEXT DECENT CHANCE WILL COME LATER
THIS EVENING WHEN THE CONVECTION THAT FIRES OVER THE MO-KS-IA-NE
AREA MOVES NORTHEAST INTO OUR AREA.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&
JAZ
Hazardous weather outlook, Jun 4, 4:01 AM CST, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
501 AM CDT SAT JUN 4 2005
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-051100-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
501 AM CDT SAT JUN 4 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST...EAST
CENTRAL...AND SOUTHEAST IOWA...NORTHWEST...NORTH CENTRAL...AND WEST
CENTRAL ILLINOIS...AND NORTHEAST MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THIS MORNING...SHOWERS AND SOME THUNDERSTORMS WILL MOVE ACROSS
LOCATIONS MAINLY EAST OF THE MISSISSIPPI RIVER TIL MID DAY. NONE
OF THE STORMS ARE EXPECTED TO APPROACH OR REACH SEVERE LIMITS. ANY
RAIN AMOUNTS WILL BE LIGHT TO MODERATE...GENERALLY LESS THAN A
QUARTER OF AN INCH.
THIS AFTERNOON AND EVENING...A BROKEN LINE OF THUNDERSTORMS WILL
REDEVELOP BY LATE AFTERNOON IN MISSOURI AND WESTERN IOWA AND MOVE
ACROSS THE REGION THROUGH LATE EVENING. THE STRONGEST STORMS WILL
HAVE THE POTENTIAL OF LARGE HAIL UP TO THE SIZE OF GOLFBALLS AND
STRAIGHT LINE WINDS UP TO 70 MPH BETWEEN 5 AND 8 PM. AN ISOLATED
BRIEF AND WEAK TORNADO OR TWO MAY ALSO OCCUR. THE HIGHEST RISK OF
SEVERE WEATHER WILL BE NORTHWEST OF A STERLING ILLINOIS TO MUSCATINE
IOWA TO FAIRFIELD IOWA LINE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A SLIGHT RISK FOR SEVERE STORMS SUNDAY AFTERNOON INTO EARLY
EVENING ACROSS NORTHWEST AND WEST CENTRAL ILLINOIS...AND EAST OF A
LINE FROM CASCADE TO FORT MADISON IN EASTERN IOWA. THUNDERSTORMS ARE
EXPECTED TO DEVELOP AS A COLD FRONT MOVES INTO A MOIST UNSTABLE
AIRMASS OVER THE AREA. THE MAIN THREATS WILL BE LARGE HAIL AND
DAMAGING WIND.
THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT THROUGH FRIDAY.
CONDITIONS MAY BE FAVORABLE FOR SEVERE WEATHER WITH ROUNDS OF
THUNDERSTORMS WEDNESDAY NIGHT THROUGH FRIDAY. MORE DETAILED
INFORMATION WILL BE AVAILABLE AS THIS TIME PERIOD NEARS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING. INTERESTED
INDIVIDUALS SHOULD MONITOR CONDITIONS FOR POSSIBLE ACTIVATION LATER
THIS AFTERNOON.
NICHOLS/SHEETS
In the hours before
Special weather statement, Jun 4, 10:38 AM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1138 AM CDT SAT JUN 4 2005
ILZ002-017-042300-
BUREAU IL-STEPHENSON IL-
THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
389 IN EFFECT UNTIL 6 PM CDT FOR THE FOLLOWING AREAS
IN ILLINOIS THIS WATCH INCLUDES 3 COUNTIES
IN NORTH CENTRAL ILLINOIS
BUREAU PUTNAM
IN NORTHWEST ILLINOIS
STEPHENSON
THIS INCLUDES THE CITIES OF...PRINCETON...FREEPORT AND HENNEPIN.
Thunderstorm Wind, Putnam
- When
- June 4, 11:11 AM CST to 11:15 AM CST
- Where
- Putnam County, 2 mi S of Hennepin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.217, -89.350
A few trees down in Hennepin. South of town several 12 to 16 inch diameter trees (mainly rotted) were also downed.
Thunderstorm Wind, Bureau
- When
- June 4, 11:15 AM CST to 11:18 AM CST
- Where
- Bureau County, Depue
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.317, -89.317
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Kansas, June 4, 2005$1.6 million · F2 · 65 events
- Tornadoes and Flash Flooding in Missouri, June 4 to 5, 20052 injured · $2.4 million · F1 · 30 events
- Tornado and Hail in Iowa, June 4, 2005$225,000 · F1 · 33 events
- Tornadoes in Wisconsin, June 4, 2005$648,000 · F1 · 3 events
- Hail in Nebraska, June 4, 2005$1.1 million · 1.75 in hail · 5 events
- Tornadoes and Flash Flooding in Missouri, June 4 to 5, 2005$175,000 · F1 · 12 events
- Tornadoes and Hail in Oklahoma, June 4, 2005$33,000 · F0 · 70 events
- Tornado and Damaging Wind in Oklahoma, June 4, 20055 injured · $125,000 · F0 · 2 events
- Flooding in Kansas, June 4 to 5, 2005$700,000 · 4 events
- Hail and Damaging Winds in Iowa, June 4, 2005$130,000 · 1.75 in hail · 38 events
- Damaging Winds and High Wind in Oklahoma, June 4 to 5, 2005$215,000 · 61 kt wind · 18 events
- Flash Flood and Hail in Texas, June 4, 2005$250,000 · 4.25 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462917, 5462918.